Question 31 1 out of 1 points A nurse is providing patient education for a

Question 31 1 out of 1 points a nurse is providing

This preview shows page 8 - 9 out of 9 pages.

Question 311 out of 1 pointsA nurse is providing patient education for a patient who has been prescribed diphenoxylate HCl with atropine sulfate. Which of the following instructions would be important for self-administration of this drug? Decrease the dosage when the number of stools decreasesResponse The patient should decrease the dosage when the number of stools
Background image
Feedback:decreases and should not wait until the physician discontinues the therapy. The drug does not need to be taken with food or juice.Question 321 out of 1 pointsA patient develops diarrhea secondary to antibiotic therapy. He is to receive two tablets of diphenoxylate HCl with atropine sulfate (Lomotil) orally as needed for each loose stool. The nurse should inform him that he may experience dizzinessResponse Feedback:The most common adverse effects of diphenoxylate HCl with atropine sulfate are drowsiness and dizziness related to the drug's chemical similarity to meperidine, an opioid. Tachycardia is an adverse effect, not bradycardia. Muscle aches and an increase in appetite are not adverse effects of the drug.Question 331 out of 1 pointsAn adult patient who has been diagnosed with a rectal tumor is scheduled to begin treatment with cisplatin. The nurse has conducted patient teaching about the possibility of nausea and vomiting. In order to reduce the patient's risk of severe nausea, the nurse should administer a combination of antiemetics prior to the administration of the drug.Response Feedback:Antiemetics should be administered proactively rather than waiting until the patient's nausea becomes unbearable. A combination approach is often effective. A low-residue diet is unnecessary and withholding food does not necessarily reduce nausea.Question 341 out of 1 pointsA patient has been prescribed rabeprazole (Aciphex). It will be important for the nurse to assess the patient's drug history to determine if the patient is taking which of the following drugs? DigoxinResponse Feedback:The nurse should assess for the use of digoxin. Rabeprazole interacts with digoxin and increases its serum concentration. It is necessary to monitor for signs of digoxin toxicity when these drugs are given together. Morphine, levodopa, and dicyclomine hydrochloride can cause adverse interactions with metoclopramide.Question 351 out of 1 pointsA 42-year-old man is being treated for a peptic ulcer with ranitidine (Zantac) taken PO at bedtime. Even though few adverse effects are associated with this drug, one common adverse effect that can be severe is headache.Response Feedback:Even though ranitidine generally is well tolerated, headache is a common adverse effect that can be severe. The nurse will encourage the patient to adjust lights or temperature and avoid noise if headaches occur and to contact his physician if the headache becomes intolerable. Irritability, dry mouth, and heart palpitations are not associated with this drug.
Background image

You've reached the end of your free preview.

Want to read all 9 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture